Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2003, 7:18 PM CDT for Logan County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 11, 2003, 8:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Logan County, ND
The radar
The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
090 WUUS53 KBIS 120018 SVRBIS NDC047-120115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 717 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 815 PM CDT * AT 717 PM CDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM OVER BURNSTAD...OR ABOUT 58 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF LOGAN COUNTY. HAIL UP TO PENNY SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4630 9982 4631 9935 4662 9907 4661 9959 $$ CJS/WA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 11, 2:30 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT WED JUN 11 2003 PRIMARY CONCERN WILL BE ONGOING EVENING AND NIGHTTIME CONVECTION. ONCE THIS WAVE CLEARS THE FORECAST AREA LATE TONIGHT MODELS INDICATE DRY WEATHER THURSDAY AND FRIDAY. ON THURSDAY...I UPPED THE WINDS FROM THE GUIDANCE...ESPECIALLY IN THE NORTH. WITH THE DEPARTING VORT MAX AND 50 KT WINDS ALOFT IN THE MID LEVELS...COUPLED WITH A SUNNY WELL MIXED ATMOSPHERE...I EXPECT SOME BREEZY CONDITIONS LATER IN THE AFTERNOON...AFTER THE PASSAGE OF A SECONDARY VORT LOBE. INTO THE WEEKEND...A BUILDING RIDGE OVER THE NORTHERN PLAINS PROMISES WARMER WEATHER. WEAK RIPPLES ALONG THE SOUTHERN BOUNDARY OF THE WESTERLIES MAY BRING A COUPLE OF THUNDERSTORM EPISODES...PRIMARILY LATE AFTERNOON AND EVENING. .BIS...NONE. LEBLANG
Hazardous weather outlook, Jun 11, 4:35 AM CDT, 14 hours 43 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL MOVE FROM EASTERN MONTANA INTO WESTERN NORTH DAKOTA THIS AFTERNOON...THEN ACROSS THE STATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN WESTERN NORTH DAKOTA BY NOON...THEN SPREAD ACROSS THE STATE. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TSW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 62 min |
| Jun 11, 9:16 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 59 min |
| Jun 11, 9:37 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.